Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 285, NWS Tulsa, OK

July 1, 1994Crawford County, Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 1, 1994, 3:30 PM CDT for Crawford County, Franklin County, Arkansas. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Jul 1, 1994, 3:30 PM CDT (20:30 UTC)
Expired
Jul 1, 1994, 4:30 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Franklin County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2960 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KFSM 012031 RRA
SVRFSM
ARC033-047-012130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
330 PM CDT FRI JUL 1 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...EAST CENTRAL CRAWFORD COUNTY...FRANKLIN COUNTY
 
AT 330 PM RADAR WAS SHOWING A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF
OZARK MOVING SOUTH SOUTHWEST AT 10 TO 15 MPH. LARGE HAIL WAS REPORTED
WITH THIS THUNDERSTORM.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:06 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 1, 3:06 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT FRI JUL 1 1994

CLUSTER OF SVR TSTMS HV DVLPD OVR NWRN/NCNTL AR THIS AFTN.  HWVR..
ACTVY HAS NOT SHOWN A TREND TO BACKBLD WWD INTO THE MORE CAPPED
ENVIRONMENT OVR EOK.  VSBL SATL PICS INDCT OUTFLO BNDRY BCMG LESS
DEFINED ON THE WRN END AND CUD BC MIXG OUT.  NVRTHLESS WL NOT LIMIT
TSTMS IN FCST TO LT TNGT IN CASE SOMETHING DVLPS SHRTLY.

ETA INDCTS A STG S/W RIDING OVR THE UPR RDG TNGT.  BLV IT WL PRBLY
GENERATE AN MCS WHICH CUD ROLL DOWN TWDS EOK LT TNGT.  NGM INDCTS
S/W WKR THAN ETA...BUT WL LEAN TWDS THE STGR DPCTN OF THE ETA TNGT.

SAT FCST WL DPND UPON HOW MUCH DEBRIS THE MCS MAY LV OVR EOK.  WL
COUNT ON SUNNY SKIES BY AFTN AND GO WITH PERSISTENCE FOR MAX TEMPS.
UPR FLO BCMS LESS NWLY SUN...SO DO NOT XPCT ANOTHR NGTTIME MCS.

TUL 73/96/74/97 3311                BVO 72/97/73/98 3311
MLC 74/96/75/97 2211                IDB 72/95/73/96 3311        ..11..

.TUL...NONE.

In the hours before

Special weather statement, Jul 1, 11:00 AM CDT, 4 hours 30 minutes before
OKZ073-074-075-011700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT FRI JUL 1 1994

...HEAVY RAINS OVER PARTS OF SOUTHEAST OKLAHOMA...

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS WERE OCCURRING ACROSS
PARTS OF SOUTHEAST OKLAHOMA THIS MORNING. AT 1058 AM...RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL LATIMER COUNTY...
SOUTHWEST HASKELL COUNTY...AND NORTHEASTERN PITTSBURG COUNTY.

THE SHOWERS AND STORMS WERE MOVING TO THE SOUTH AT 25 MPH.

THE NORTH-SOUTH ORIENTATION OF THE STORMS COMBINED WITH THE SOUTHWARD
MOVEMENT WILL ALLOW SOME AREAS TO RECEIVE HEAVY RAINFALL FROM SEVERAL
DIFFERENT STORMS. THE MOST LIKELY AREAS TO RECEIVE HEAVY RAIN UNTIL NOON
ARE SOUTHERN HASKELL COUNTY AND CENTRAL LATIMER COUNTY. THE AREA BOUNDED
BY THE TOWNS OF KINTA...RED OAK...AND WILBURTON WILL LIKELY RECEIVE
LOCALIZED HEAVY RAINS OF 1 TO 1 1/2 INCHES BETWEEN 11 AM AND NOON.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jul 1, 11:01 AM CDT, 4 hours 29 minutes before
OKZ073-074-075-011700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT FRI JUL 1 1994

...HEAVY RAINS OVER PARTS OF SOUTHEAST OKLAHOMA...

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS WERE OCCURRING ACROSS
PARTS OF SOUTHEAST OKLAHOMA THIS MORNING. AT 1058 AM...RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL LATIMER COUNTY...
SOUTHWEST HASKELL COUNTY...AND NORTHEASTERN PITTSBURG COUNTY.

THE SHOWERS AND STORMS WERE MOVING TO THE SOUTH AT 25 MPH.

THE NORTH-SOUTH ORIENTATION OF THE STORMS COMBINED WITH THE SOUTHWARD
MOVEMENT WILL ALLOW SOME AREAS TO RECEIVE HEAVY RAINFALL FROM SEVERAL
DIFFERENT STORMS. THE MOST LIKELY AREAS TO RECEIVE HEAVY RAIN UNTIL NOON
ARE SOUTHERN HASKELL COUNTY AND CENTRAL LATIMER COUNTY. THE AREA BOUNDED
BY THE TOWNS OF KINTA...RED OAK...AND WILBURTON WILL LIKELY RECEIVE
LOCALIZED HEAVY RAINS OF 1 TO 1 1/2 INCHES BETWEEN 11 AM AND NOON.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
THE LATEST WEATHER INFORMATION.
Local storm report, Jul 1, 12:05 PM CDT, 3 hours 25 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT FRI JUL 1 1994

REPORT FROM THURSDAY NIGHT JUNE 30 1994

TIME         COUNTY       EVENT

730 PM       HASKELL      GOLFBALL SIZE HAIL OCCURRED 4 MILES NORTHEAST
                          OF LEQUIRE
Local storm report, Jul 1, 12:06 PM CDT, 3 hours 24 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT FRI JUL 1 1994

REPORT FROM THURSDAY NIGHT JUNE 30 1994

TIME         COUNTY       EVENT

730 PM       HASKELL      GOLFBALL SIZE HAIL OCCURRE(D 4 MILES NORTHEAST
                          OF LEQUIRE

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:11 PM CDTSevere Thunderstorm WarningTSASebastian64 min
Jun 30, 7:33 PM CDTSevere Thunderstorm WarningTSALogan57 min
Jun 30, 8:09 PM CDTSevere Thunderstorm WarningTSAScott31 min
Jul 1, 1:16 PM CDTSevere Thunderstorm WarningTSAMadison59 min
Jul 1, 2:32 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison58 min
Jul 1, 3:10 PM CDTSevere Thunderstorm WarningTSAMadison65 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.